Alert archive / Oklahoma / Wind Advisories in 2019

Wind Advisory 4, NWS Norman, OK

February 13, 201916 counties in Oklahoma

NWS Norman, OK issued this wind advisory at Feb 13, 2019, 9:08 AM CST for 16 counties in Oklahoma. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Feb 13, 2019, 9:08 AM CST (15:08 UTC)
Expired
Feb 13, 2019, 4:00 PM CST
In force
7 hr
Issued by
NWS Norman, OK

Counties Blaine County, OK, Caddo County, OK, Canadian County, OK, Custer County, OK, Dewey County, OK, Garfield County, OK, Grant County, OK, Kay County, OK, Kingfisher County, OK, Lincoln County, OK, Logan County, OK, Major County, OK, Noble County, OK, Oklahoma County, OK, Payne County, OK, Washita County, OK

The radar

The Vance AFB radar (KVNX), 88 km from the middle of the area, began a volume at 15:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 3.1 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2019-02-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2019-02-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 346 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2740 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
346 m²/s²
0-3 km storm-relative helicity
412 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

694 
WWUS74 KOUN 131508
NPWOUN

URGENT - WEATHER MESSAGE
National Weather Service Norman OK
908 AM CST Wed Feb 13 2019

OKZ007-008-011>013-015>020-022>026-132200-
/O.NEW.KOUN.WI.Y.0004.190213T1508Z-190213T2200Z/
Grant-Kay-Major-Garfield-Noble-Dewey-Custer-Blaine-Kingfisher-
Logan-Payne-Washita-Caddo-Canadian-Oklahoma-Lincoln-
Including the cities of Medford, Pond Creek, Lamont, Wakita, 
Ponca City, Blackwell, Fairview, Enid, Perry, Seiling, Vici, 
Taloga, Leedey, Weatherford, Clinton, Watonga, Geary, Okeene, 
Kingfisher, Hennessey, Okarche, Guthrie, Stillwater, Cordell, 
Burns Flat, Sentinel, Anadarko, Hinton, Yukon, Concho, El Reno, 
Mustang, Oklahoma City, Chandler, Stroud, Prague, Meeker, 
Davenport, and Wellston
908 AM CST Wed Feb 13 2019

...WIND ADVISORY IN EFFECT UNTIL 4 PM CST THIS AFTERNOON...

The National Weather Service in Norman has issued a Wind
Advisory, which is in effect until 4 PM CST this afternoon.

* WINDS...Southwest 30 to 35 mph. Gusts over 40 at times.

* TIMING...Until late afternoon Wednesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Feb 13, 5:38 AM CST, 3 hours 30 minutes earlier.

Area forecast discussion, Feb 13, 5:38 AM CST, 3 hours 30 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Norman OK
538 AM CST Wed Feb 13 2019

.AVIATION...
13/12Z TAFs. VFR conditions expected through the forecast period
with strong southwest winds and increasing cirrus. Wind gusts of
25 to 35 knots will be common.

&&

.PREV DISCUSSION... /issued 252 AM CST Wed Feb 13 2019/

DISCUSSION...
Main forecast impacts this package include fire weather potential
Wednesday and Thursday, passage of a cold front on Thursday
(followed by more cold air through the weekend), and the potential
for wintry precipitation early next week. See below for details.

Southwest downslope winds on Wednesday will pull in some toasty dry
air, resulting in elevated to near critical fire weather
conditions across much of the area. A Grassland Fire Danger
statement has been issued for parts of western Oklahoma. The
caveat will be some cirrus that may move in during the afternoon.
Leaned toward a MOS blend which tends to handle the deeper mixing
better.

Thursday will see a pre-frontal trough move in during the morning
hours followed by the actual cold front later that evening. Expect
to see some deeper mixing again across our southwest counties (also
on Friday, though even more limited in extent) , but most of the
rest of the area should see this warming limited by the northwest
wind shift (fire weather concerns will also be limited to the
southwest due to lighter winds).

Models bring a shortwave across the central / southern plains on
Friday with a chance of precipitation across northern Oklahoma.
Forecast soundings would support freezing rain, but amounts are
expected to be light with little to no accumulation.

The next wave comes through Saturday night bringing another batch
of cold air (this time establishing itself more firmly over the
area). Most of the precipitation associated with this wave should
stay to our north and east.

Finally, a deep trough will approach the area on Monday and Tuesday
bringing widespread precipitation chances (including wintry
precipitation) mainly on Tuesday. Confidence is low. Run to run
consistency remains poor and ensemble spread remains high. Timing,
precipitation type, and amounts will all have to be refined as we
get closer.

Day

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  64  46  66  32 /   0  10   0   0
Hobart OK         63  45  71  35 /   0   0   0   0
Wichita Falls TX  67  49  78  42 /   0   0   0   0
Gage OK           67  43  67  26 /   0  10   0  10
Ponca City OK     65  45  61  25 /   0  10   0  10
Durant OK         64  46  72  42 /   0  10   0  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

11/14
Hazardous weather outlook, Feb 13, 4:08 AM CST, 5 hours before
Hazardous Weather Outlook
National Weather Service Norman OK
408 AM CST Wed Feb 13 2019

OKZ004>048-050>052-TXZ083>090-141015-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
408 AM CST Wed Feb 13 2019

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Today and Tonight...

.Fire Weather...
Elevated to near-critical fire weather conditions are expected
this afternoon across western Oklahoma with elevated fire weather
conditions extending into much of Oklahoma and western north
Texas. A Grassland Fire Danger statement has been issued for parts
of western Oklahoma.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

.Fire Weather...
Elevated conditions will be possible on Thursday afternoon across
parts of western north Texas.

.Winter Weather...
Light freezing rain will be possible across north central
Oklahoma on Friday. No accumulations are expected.

Saturday night will see a chance of light freezing rain across
north central Oklahoma followed by more widespread snow chances
early next week.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

Nearby

Wind Advisories in Oklahoma, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.